Thunderstorm Wind, Tulsa
- When
- March 22, 9:05 PM CST
- Where
- Tulsa County, 2.91 mi WSW of Wekiwa
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.128, -96.225
Strong thunderstorm wind damaged a barn.
A line of thunderstorms moved into eastern Oklahoma during the evening hours of the 22nd. The strongest storms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A line of thunderstorms moved into eastern Oklahoma during the evening hours of the 22nd. The strongest storms produced damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 22, 7:44 PM CST, 1 hour 21 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 844 PM CDT Mon Mar 22 2021 .DISCUSSION... Impressive 60 to 70 knot low level jet continues to spread into eastern Oklahoma this evening ahead of potent upper low moving through the Texas Panhandle. Instability is expected to remain marginal as main convective line sweeps into eastern Oklahoma over the next few hours. Given the very strong low level wind fields, a few severe wind gusts will be possible in the stronger bow segments, mainly across far southeast Oklahoma. As the main upper low approaches overnight, steepening mid level lapse rates/cold temperatures aloft will support the potential for widely scattered thunderstorms to redevelop after midnight across portions of eastern Oklahoma. A few of these storms will be capable of producing hail, however overall severe threat should remain relatively low. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...12
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Mon Mar 22 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Mon Mar 22 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Extreme Southeast Oklahoma. ONSET...After 8 PM. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma. ONSET...After 8 PM. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 7 PM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM Eastern Oklahoma. After 10 PM Northwest Arkansas. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Rain showers continue across portions of eastern Oklahoma, generally west of Highway 75. Additional showers and thunderstorms have developed west of the area and are forecast to spread into eastern Oklahoma this evening and northwest Arkansas overnight as a low pressure system approaches the region. The greater thunderstorm potential looks to be south of Interstate 40 where higher elevated instability is forecast. Within southeast Oklahoma, limited severe weather potentials will also be possible. Locally damaging winds will be the primary threat with a secondary threat of large hail. There also remains a window for an isolated tornado potential this evening across extreme southeast Oklahoma due strong wind shear values ahead of a cold front forecast to move through late tonight and Tuesday. A few isolated storms could redevelop late tonight across portions of eastern Oklahoma with a marginally severe hail threat. In addition to the severe weather threats, rainfall amounts in the half inch to around 1 inch and locally higher are forecast for much of eastern Oklahoma and western Arkansas through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY THROUGH FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Showers and storms will be exiting from the southwest to northeast across the northeast Oklahoma and northwest Arkansas Tuesday morning as the upper low lifts off to the northeast. Behind the departing low pressure, gusty southwesterly winds are forecast which will allow for elevated fire weather dangers to become possible Tuesday afternoon. Another round of showers and thunderstorms is expected Wednesday afternoon into Thursday night across eastern Oklahoma and western Arkansas as a second storm system moves through the region. A limited severe threat may be possible with this storm system as well Wednesday evening. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
918 PM CDT Mon Mar 22 2021
OKZ064>066-071-230245-
Okmulgee OK-Okfuskee OK-Creek OK-McIntosh OK-
918 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CREEK...WEST CENTRAL
MCINTOSH...WESTERN OKMULGEE AND OKFUSKEE COUNTIES UNTIL 945 PM CDT...
At 917 PM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Welty to near Wetumka. Movement was
northeast at 55 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Bristow... Okemah...
Okfuskee... Henryetta...
Beggs... Boley...
Kellyville... Weleetka...
Dewar... Schulter...
Bearden... Slick...
Castle... Clearview...
Okmulgee State Park... Welty...
Pharoah... Bryant...
Mason...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 212 and 244.
Interstate 44 between mile markers 192 and 203.
LAT...LON 3599 9624 3538 9583 3529 9598 3529 9639
3537 9644 3546 9644 3546 9647 3544 9649
3563 9662
TIME...MOT...LOC 0217Z 220DEG 48KT 3562 9652 3522 9626Special Weather Statement
National Weather Service Tulsa OK
920 PM CDT Mon Mar 22 2021
OKZ073-230245-
Pittsburg OK-
920 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PITTSBURG COUNTY UNTIL
945 PM CDT...
At 920 PM CDT, strong thunderstorms were located along a line
extending from 3 miles southwest of Stuart to 6 miles south of
Wardville. Movement was northeast at 50 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations in or near the path include...
Mcalester... Krebs...
Kiowa... Savanna...
Alderson... Ashland...
Mcalester Regional Airport... Haywood...
Scipio... Blanco...
Pittsburg... Arpelar...
LAT...LON 3460 9588 3468 9589 3468 9609 3500 9609
3517 9584 3472 9557 3459 9586
TIME...MOT...LOC 0220Z 227DEG 44KT 3487 9615 3456 9598Special Weather Statement
National Weather Service Tulsa OK
1001 PM CDT Mon Mar 22 2021
OKZ060-064-066-067-070-230330-
Tulsa OK-Muskogee OK-Okmulgee OK-Creek OK-Wagoner OK-
1001 PM CDT Mon Mar 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CREEK...WESTERN
WAGONER...NORTHWESTERN MUSKOGEE...NORTHERN OKMULGEE AND TULSA
COUNTIES UNTIL 1030 PM CDT...
At 1000 PM CDT, a narrow band of heavy rain located along a line
extending from 3 miles south of Mannford to 3 miles southeast of
Kellyville to near Beggs. Movement was east at 60 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this line.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Catoosa... Mannford...
Haskell... Kiefer...
Beggs... Mounds...
Kellyville... Preston...
Jenks Riverside Airport... Stonebluff...
Keystone State Park... Bald Hill...
This includes Interstate 44 between mile markers 203 and 233.
LAT...LON 3616 9624 3616 9600 3622 9600 3624 9590
3603 9564 3579 9554 3566 9610 3591 9620
3612 9646
TIME...MOT...LOC 0300Z 256DEG 54KT 3610 9629 3593 9610 3575 9603The Tulsa radar (KINX), 60 km away, was scanning. The volume nearest the first event began at 03:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind damaged a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 947793.